Zyprexa’s missing time-warp

I’ve been on zyprexa (olanzapine) for less than a month now. I mentioned the array of side effects, present and possible in a previous post.

But I was greatly disturbed last night, when I experienced what I can only describe as a blackout. It frightening. I was doing some DYI, painting a coffee table. I remember I was smoking a ciggie and the next thing I remember is its light, its morning, and I’m walking around the flat. I was in the same clothes that I wore yesterday. No pajamas. I love my pajamas and NEVER go to bed without them. And the scariest part…. my bed wasn’t slept in. So what was I doing between 10pm and 3am?? My DIY stuff was undisturbed. Earlier that evening I had started to roast a chicken. When I regained my senses at 3am, all I could smell was the chicken still cooking! It was a big lump of charcoal and I’ll have to throw the roasting pan away because its destroyed.

There is a time frame that I have no recollection of. Was it a blackout? Or was it one of the recorded side effects of olanzapine – a memory lapse, amnesia, a memory gap, short term memory loss, memory problems or confusion. No mention of blackouts. So I turned to google:

‘…the only experience I have had with olanzepine is that it made me black out

‘I…. have short term memory loss too – it feels like mini blackouts. I take Olanzapine….’

‘….. .Lamotrogine amplified my mood issues, oddly, and caused blackouts. I am currently on olanzapine…’

‘ I have a lot of memory problems – short and long term memories. But I blame them on having so many ECTs in my lifetime. A lot of it could also be due to Lithium and/or risperdal….’

It would also seem that there might be an interaction between lithium and olanzapine which can cause blackouts.

So, which dirty rotten scoundrels may be causing episodes – lithium, lamotrogine, ECT or olanzapine? Who’s the culprit? My money’s on olanzapine because I’ve been taking the other meds for a long time without this side effect, and I haven’t had ECT recently. These blankouts started with olanzapine. Or perhaps is an interaction with the other drugs.

Its times like these when I feel so vulnerable, I wish I had a partner to watch over me. It’s given me a huge scare and I’m not taking that shit again. Ever.  And I will phone my doc as soon as he’s back at work.  You know its infuriating the cost involved with these ‘experiments’ of different medication.  You pay for a months supply, take for one week only to discover, oops that one is not suitable.  I’m throwing good money after bad.  As it is I can’t afford the generic Ritalin.  What the hell am I supposed to do?  I curse the medical companies.  Bunch of sharks exploiting the mental health community.

Advertisements

15 comments

  1. Oh no! I’m so glad your oven/chicken did not catch fire. What a scary thing!

    I have had blackouts from various meds. Similar thing, waking up having no idea where the time went, what was going on in the meantime…just terrifying.

    When does your doc get back to the office?

    Liked by 2 people

    1. I am so frightened to take that med again. Without it, I’m having trouble sleeping. I’ve left him a message. Have no idea when he gets back. Well, its comforting to know someone else has had blackouts. They are strange and terrifying

      Liked by 1 person

  2. It sounds horrifying what you went through but at the same if you don’t mind me saying pretty cool, like something out of a movie. Maybe you were a cat burglar during your black out, or a Manchuria Candidate style assassin. I hope you don’t think I’m making light of what you’re going through but that was the first thing that came to mind. I’m currently a bit hypomanic at the moment so maybe that has something to do with it.

    Like

  3. Oh wow…that is so scary! I am so glad that nothing serious happened this time but I think it is time to have a serious talk with your psychiatrist about your side effects.

    As an FYI my wife is also taking this and while the side effects have not been serious like your episode she has been experiencing some memory loss and wondering if what she did in the middle of the night (like snacking, having conversations with me) was real or a dream.

    Scary stuff. My wife wanted to know what is your dosage? My wife is taking 10mg p/day.

    Liked by 2 people

    1. I’m on 10mg, but was supposed to increase to 20mg. I never did because something seemed ‘off’. I’m glad I listened to my gut. I mean I could have started a fire!! Your wife is soooo, soooo, lucky to have you Vic. You can be a witness, a voice of reason and a safety. Take care. You and your wife. I hope her symptoms abate

      Liked by 2 people

  4. Santa asked me to tell you he was sorry that he forgot your address so he could not deliver your gift. Me and Santa are related, so he left your gift with me. Well, you left something off the list you sent him and he wanted me to tell you that if you still need help paying for your medicine, he needs to know where to/ what way/ how much Peace, Marshall

    Liked by 3 people

    1. Marshall, we are so sweet and considerate. I’ll be okay, but its good to know people are willing to rally around and support a friend. I appreciate your offer, but could never accept – I’m stubborn like that… 😉 I really appreciate your kindness.

      Liked by 1 person

  5. That’s really scary. I would keep track of every experience you have like this (memory loss and/or blackouts) and I would mention it to your psychiatrist and your pharmacist. They may be able to tell you what the culprit is and what to do about it. I wish you the best of luck.

    Liked by 2 people

  6. Oh Pieces, I’m so sorry to hear this. I took Zyprexa for a bit and, while I did not have blackouts, the memory loss I did have was just awful. I’m so glad that you are safe. I don’t even want to think about the things that could have happened. I agree that you need to get to that doctor ASAP. Be safe my friend.

    Liked by 2 people

  7. Well, you left something off the list you sent him and he wanted me to tell you that if you still need help paying for your medicine, he needs to know where to/ what way/ how much Peace, Marshall
    As an FYI my wife is also taking this and while the side effects have not been serious like your episode she has been experiencing some memory loss and wondering if what she did in the middle of the night (like snacking, having conversations with me) was real or a dream.

    Liked by 1 person

    1. Marshall you are a special, generous sweetheart. But I could never take money from anyone. Thank you for your thoughtfulness. What your wife is experiencing is pretty close to my experience. But there was no feeling of a dream. It was just a black hole of no recollection. The longest time gap being 6 hours. Scary when you live alone and have no one to help account for your whereabouts. Peace to you too Marshall

      Like

Say what you mean, and mean what you say

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s